I am one of those people who had the lovely expereince of seeing what it did to both my husband and my good friend.
Husband's withdrawal: complete psychotic break brought on while withdrawing from effexor after taking one sip of beer. I had to call the police. This happened three seperate times. It was HORRIBLE. At one point he wandered off in a city we had never been to and I couldn't find him until he came to the next morning.
Friend: I had to hold her head all night and feed her TEASPOONS of water with crushed Effexor in them (per doctor's orders) so I could try to get it back into her system so I wouldn't have to take her to the ER. She couldn't even keep one teaspoon of water down and she was vomiting and screaming and moaning all night.
This drug is VILE. It is absolutle CRIMINAL that this is on the market and that people don't know about the side effects.
I am no doctor but if it were me I would stay as far away from Effexor as possible.
Lorazepam is also an addictive narcotic and over time, the benzoziazapine family of meds can actually increase anxiety.
I just wanted to share this with you...good luck with your anxiety and I hope you feel better.